Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 211, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 13, 2017, 8:00 PM CDT for Custer County, Lincoln County, Logan County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2017, 8:00 PM CDT (01:00 UTC)
- Expired
- Aug 13, 2017, 8:45 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Custer County, NE, Lincoln County, NE, Logan County, NE
The radar
The North Platte radar (KLNX), 68 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 8:05 PM CDT | HAIL 1.75 | 8 W Arnold, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1439 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.0
The text
As transmitted.
779
WUUS53 KLBF 140100
SVRLBF
NEC041-111-113-140145-
/O.NEW.KLBF.SV.W.0211.170814T0100Z-170814T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
800 PM CDT SUN AUG 13 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Lincoln County in southwestern Nebraska...
Southeastern Logan County in west central Nebraska...
West central Custer County in central Nebraska...
* Until 845 PM CDT
* At 800 PM CDT, a severe thunderstorm was located near Gandy, or 7
miles east of Stapleton, moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near,
Arnold around 825 PM CDT.
Other locations impacted by this severe thunderstorm include Tarboz
Lake, Finchville, Logan, Hoagland and Milldale.
This includes Highway 92 between mile markers 234 and 254.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4145 10050 4157 10035 4135 9988 4107 10033
TIME...MOT...LOC 0100Z 309DEG 20KT 4148 10036
HAIL...1.50IN
WIND...60MPH
$$
Taylor2 follow-up statements
006
WWUS53 KLBF 140124
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
824 PM CDT SUN AUG 13 2017
NEC041-111-113-140145-
/O.CON.KLBF.SV.W.0211.000000T0000Z-170814T0145Z/
Lincoln NE-Logan NE-Custer NE-
824 PM CDT SUN AUG 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHEASTERN LINCOLN...SOUTHEASTERN LOGAN AND WEST CENTRAL CUSTER
COUNTIES...
At 824 PM CDT, a severe thunderstorm was located near Arnold, or 13
miles southeast of Stapleton, moving southeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Arnold, Finchville and Milldale.
This includes Highway 92 between mile markers 234 and 250.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4145 10050 4145 10029 4135 9988 4107 10033
TIME...MOT...LOC 0124Z 334DEG 17KT 4138 10030
HAIL...1.75IN
WIND...60MPH
$$
Taylor136
WWUS53 KLBF 140151
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
851 PM CDT SUN AUG 13 2017
NEC041-111-113-140200-
/O.EXP.KLBF.SV.W.0211.000000T0000Z-170814T0145Z/
Lincoln NE-Logan NE-Custer NE-
851 PM CDT SUN AUG 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN...
SOUTHEASTERN LOGAN AND WEST CENTRAL CUSTER COUNTIES HAS EXPIRED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A severe thunderstorm watch remains in effect until midnight CDT for
central, southwestern and west central Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4145 10050 4145 10029 4135 9988 4107 10033
TIME...MOT...LOC 0150Z 309DEG 20KT 4129 10016
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 6:17 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 13, 6:17 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 617 PM CDT Sun Aug 13 2017 .SHORT TERM...(This evening through Monday) Issued at 305 PM CDT Sun Aug 13 2017 The NAM and HRRR/HRRR EXP models have been persistent showing storm development across the central Sandhills this afternoon and this evening. This is related to a weak frontal boundary drifting south through the region. Winds aloft at 500mb strengthen a bit to 35kt to perhaps 45kt this evening. Instability, 2500-3000 J/KG MLCAPE should be sufficient for supercell development. Temperatures at H700mb have warmed to near 10C across Srn Neb and this could be a capping mechanism as activity moves south toward I-80 this evening. The models show storm activity breaking up and becoming scattered or even isolated. A second disturbance across the cntl Rockies this afternoon should move east into Wrn Neb late tonight. The showers and thunderstorms may dissipate as they move through Wrn Neb. The models suggest they will encounter rain-cooled and more stable air. POPs for tonight are limited to 40 percent given the limited coverage shown by the HRRR models. Storm activity should diminish Monday morning. Isolated showers and thunderstorms are in place Monday afternoon. The forcing for storm development Monday is highly uncertain but the instability and cape are favorable. The SREF was the basis for the fog forecast Monday morning. The RAP and NAM models maintain a moist layer at h700mb. This should prevent dense fog from forming. The SREF and MET guidance suggest fog will form and the forecast is for patchy fog. The temperature forecast uses blended guidance plus bias correction for lows in the 50s and 60s with highs in the 80s Monday. A weak frontal boundary should be draped across Ncntl Neb keeping highs across Ncntl Neb near 80 while highs rise toward 90 across the Southwest. .LONG TERM...(Monday night through Sunday) Issued at 305 PM CDT Sun Aug 13 2017 The GFS and ECM suggest any storm development Monday afternoon would grow upscale across ncntl Neb Monday evening. Winds aloft at 500mb decrease to 25-30kt suggesting the severe weather potential will be lower. SPC is favoring the Black Hills for genesis and awarded the Hills a 5 percent severe chance. Two other significant rain chances develop Tuesday and Thursday and instability returns Saturday for what could be a third rain event/opportunity. A broad upper level trof will migrate through Canada furnishing jetlets of wind speed maxima aloft and an occasional lowering of heights across Nebraska appear to be the foci for storm development. The situation late Tuesday has been advertised for several model runs now and ambient precipitable water increases to over 1.5 inches Tuesday afternoon. Winds at 500mb are 25-35kt perhaps suggesting a HP multicell environment. POPs are 60 percent for this event and SPC has a 5 percent severe chance covering much Cntl and Swrn Neb. Moisture returns Thursday and another disturbance moves through. Winds aloft increase to 25-35kt once again and precipitable water increases to 1.25-1.50 inches. The model consensus shows h700mb temperatures falling to around 8C presenting a weak cap. A similar set up is in place Saturday with warmer temperatures at 700mb. Highs in the 80s are expected this week and a gradual warming trend develops Thursday through Saturday. This supports increasing instability and a strengthening cap at 700mb which could limit storm coverage. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 616 PM CDT Sun Aug 13 2017 Isolated to scattered storm coverage is underway and should generally continue as depicted by the HRRR model which shows the storms exiting south around 03z. A second disturbance across the Laramie range this evening should move east into Wrn Neb later tonight. The showers and thunderstorms may dissipate as they move through Wrn Neb. The models suggest they will encounter rain-cooled and more stable air. Any storm activity should diminish Monday morning. The MET guidance, NAM and SREF models suggest MVFR/IFR cigs/vsby will develop tonight. The SREF was the basis for fairly widespread stratus developing. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...CDC
Hazardous weather outlook, Aug 13, 3:07 PM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 307 PM CDT Sun Aug 13 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-142015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 307 PM CDT Sun Aug 13 2017 /207 PM MDT Sun Aug 13 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered severe thunderstorms are expected. The area of concern for severe weather is generally along and south of a line from Oshkosh to Mullen to Springview. The hazards are scattered storms with large hail, isolated storms with very large hail, two inches in diameter or larger, wind damage and locally heavy rainfall. An isolated tornado may form also. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A few isolated strong thunderstorms possible Monday afternoon and Monday night. However, better chances for isolated strong to severe thunderstorms exist Tuesday and Tuesday evening across all of the outlook area. Large hail up to one inch diameter and damaging winds will be possible. Unsettled conditions continue Thursday and Thursday night, however, the threat for strong or severe thunderstorms is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 13, 7:09 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
709 PM CDT SUN AUG 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FLASH FLOOD BROKEN BOW 41.41N 99.64W
08/13/2017 CUSTER NE TRAINED SPOTTER
WATER COVERING ROADS AND GOING UP AND OVER THE CURBS IN
TOWN
&&
SNIVELYSpecial weather statement, Aug 13, 7:37 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
737 PM CDT SUN AUG 13 2017
NEZ010-140115-
Holt-
737 PM CDT SUN AUG 13 2017
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HOLT AND
SOUTHEASTERN BOYD COUNTIES...
At 737 PM CDT, a strong thunderstorm was located 10 miles south of
Lynch, or 19 miles northeast of O'Neill, moving southeast at 15 mph.
Dime size hail is possible with this storm.
Locations impacted include...
Scottville, Redbird State Wildlife Management Area and Dorsey.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until midnight CDT for
north central Nebraska.
LAT...LON 4266 9855 4278 9841 4277 9834 4275 9830
4246 9831
TIME...MOT...LOC 0037Z 310DEG 12KT 4268 9840
TaylorLocal storm report, Aug 13, 7:38 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
738 PM CDT SUN AUG 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 3 W MERNA 41.48N 99.82W
08/13/2017 E1.50 INCH CUSTER NE PUBLIC
&&
SNIVELYLocal storm report, Aug 13, 7:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
750 PM CDT SUN AUG 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST 10 S BROKEN BOW 41.26N 99.64W
08/13/2017 M72 MPH CUSTER NE STORM CHASER
&&
SNIVELYLocal storm report, Aug 13, 7:51 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
751 PM CDT SUN AUG 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 10 S BROKEN BOW 41.26N 99.64W
08/13/2017 M72.00 MPH CUSTER NE STORM CHASER
0745 PM HAIL 10 S BROKEN BOW 41.26N 99.64W
08/13/2017 M1.00 INCH CUSTER NE STORM CHASER
&&
SNIVELYSpecial weather statement, Aug 13, 7:55 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service North Platte NE
755 PM CDT SUN AUG 13 2017
NEZ037-038-059-140145-
Custer NE-Lincoln NE-Logan NE-
755 PM CDT SUN AUG 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...
SOUTHEASTERN LOGAN AND SOUTHWESTERN CUSTER COUNTIES UNTIL 845 PM
CDT...
At 755 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gandy, or 7 miles east of Stapleton, moving southeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Stapleton, Arnold, Gandy, Logan, Tarboz Lake, Hoagland, Milldale and
Finchville.
This includes the following highways...
Highway 92 near mile marker 228, and between mile markers 234 and
255.
Highway 83 between mile markers 110 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
central, southwestern and west central Nebraska.
LAT...LON 4113 10024 4118 10038 4139 10047 4148 10053
4156 10034 4143 10000 4117 9999
TIME...MOT...LOC 0055Z 307DEG 23KT 4151 10037
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:05 PM CDT | Tornado Warning | LBF | Custer | 40 min |
| Aug 13, 7:16 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Aug 13, 7:25 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| Aug 13, 7:37 PM CDT | Special Weather Statement | LBF | Holt | 38 min |
| Aug 13, 7:41 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
| Aug 13, 7:48 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 42 min |
| Aug 13, 7:55 PM CDT | Special Weather Statement | LBF | Logan | 50 min |
| Aug 13, 8:12 PM CDT | Special Weather Statement | LBF | Holt | 48 min |
| Aug 13, 8:20 PM CDT | Special Weather Statement | LBF | Custer | 40 min |
| Aug 13, 8:28 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Aug 13, 8:51 PM CDT | Special Weather Statement | LBF | Custer | 39 min |
| Aug 13, 8:52 PM CDT | Special Weather Statement | LBF | Logan | 38 min |
| Aug 13, 9:15 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 33 min |
| Aug 13, 9:33 PM CDT | Special Weather Statement | LBF | Logan | 42 min |
| Aug 13, 10:48 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 27 min |
| Aug 13, 11:24 PM CDT | Special Weather Statement | LBF | Frontier | 51 min |
| Aug 13, 11:40 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 50 min |
| Aug 14, 12:18 AM CDT | Special Weather Statement | LBF | Custer | 42 min |
| Aug 14, 12:26 AM CDT | Areal Flood Advisory | LBF | Frontier | 3 hr |
| Aug 14, 12:30 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 45 min |
| Aug 14, 1:19 AM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Aug 14, 1:24 AM CDT | Special Weather Statement | LBF | Frontier | 51 min |
| Aug 14, 1:44 AM CDT | Flash Flood Warning | LBF | Frontier | 6 hr |
| Aug 14, 1:52 AM CDT | Flash Flood Warning | LBF | Custer | 5 hr |
| Aug 14, 2:48 PM CDT | Flash Flood Watch | LBF | Blaine, Boyd, Brown, Chase, Custer, Deuel and 12 more | 37 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.